MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Distributor on behalf of facility.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported that the screw tip was broken and the surgeon completed the procedure with other screws.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.The 1.5x5mm ht sd x-dr scr ea (item# 91-6105, lot# unk) was not returned for investigation and no photos were provided.For these reasons, no visual evaluation or functional testing could be conducted.The dhr for this product could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (91-6105) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.07% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCREW 1.5MM X 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9940867
Report Number0001032347-2020-00205
Device Sequence Number16839899
Product Code JEY
UDI-Device Identifier00841036053741
UDI-Public00841036053741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6105
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1